Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 32, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 16, 2006, 3:41 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Apr 16, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2006, 3:41 AM EDT (07:41 UTC)
- In effect from
- Apr 16, 2006, 1:00 PM EDT
- Expired
- Apr 16, 2006, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 160741 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 341 AM EDT SUN APR 16 2006 ..RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL AREAS OF SOUTH FLORIDA EXCEPT FOR THE WEST COAST FOR 4 HOURS OR MORE OF LOW RELATIVE HUMIDITIES... FLZ063-066-070-162300- /O.UPG.KMFL.FW.A.0021.060416T1700Z-060416T2300Z/ /O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/ GLADES-HENDRY-EASTERN COLLIER- 341 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 HOURS OR MORE OF LOW RELATIVE HUMIDITIES... TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S OVER THE INTERIOR AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-068-071>074-162300- /O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 341 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITIES... TEMPERATURES IN THE UPPER 80S TO NEAR 90 OVER THE ESTAERN AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR ALL OF PALM BEACH... BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS82 KMFL 160757 CCA RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 341 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL AREAS OF SOUTH FLORIDA EXCEPT FOR THE WEST COAST FOR 4 HOURS OR MORE OF LOW RELATIVE HUMIDITIES... FLZ063-066-070-162300- /O.UPG.KMFL.FW.A.0021.060416T1700Z-060416T2300Z/ /O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/ GLADES-HENDRY-EASTERN COLLIER- 341 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 HOURS OR MORE OF LOW RELATIVE HUMIDITIES... TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S OVER THE INTERIOR AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND EASTERN COLLIER COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ067-068-071>074-162300- /O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/ PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- 341 AM EDT SUN APR 16 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITIES... TEMPERATURES IN THE UPPER 80S TO NEAR 90 OVER THE ESTAERN AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR ALL OF PALM BEACH... BROWARD AND MIAMI DADE COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 1:36 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 16, 1:36 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 136 AM EDT SUN APR 16 2006 .DISCUSSION...MAIN WEATHER FEATURE FOR THE NEXT COUPLE OF DAYS WILL CONTINUE TO BE THE AREA OF HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO. SURFACE ANALYSIS SHOWS DEW POINTS IN THE MID TO UPPER 50S IN THE CENTER OF THE HIGH JUST OFF TAMPA. THE H8 RIDGE IS CENTERED SOUTHEAST OF MIAMI...ACCOUNTING FOR DEFINITE DRYING PATTERN SHOWING UP ON THE 00Z KMFL SOUNDING. THIS TREND WILL PERSIST THROUGH TODAY AS THE SURFACE HIGH SHIFTS EAST. THROUGH TUESDAY...WINDS WILL REMAIN FAIRLY LIGHT THROUGH TODAY...GRADUALLY VEERING SOUTHWEST ON MONDAY. SEA BREEZES WILL BE THE DRIVER THIS AFTERNOON IN THE ABSENCE OF GRADIENT FLOW...WITH TEMPERATURES JUST ABOVE CLIMATE NORMS. THE SOUTHWEST FLOW MONDAY AND TUESDAY WILL RESULT IN A GOOD WARM UP IN TEMPERATURES ACROSS SOUTH FLORIDA...REACH NEAR RECORDS FOR EAST COAST SITES. DRY CONDITIONS RULE OUT RAIN CHANCES. && .EXTENDED FORECAST...LOOKING AHEAD TO MID WEEK AND BEYOND...SHORT WAVE ENERGY MOVING ALONG THE EAST SIDE OF THE RIDGE THROUGH THE CAROLINAS WILL PUSH A WEAK BACK DOOR FRONT INTO THE ATLANTIC WATERS OFF NORTH FLORIDA ON TUESDAY. THE GFS HAS THIS BOUNDARY PROGGED TO SAG OFF SOUTH FLORIDA ON WEDNESDAY. THIS WILL MODERATE TEMPERATURES AND INCREASE MOISTURE FOR THE LATTER HALF OF THE WEEK. THE EXTENDED MODELS ARE TRENDING DOWN THE PROBABILITY OF A FEW SHOWERS WEDNESDAY AND THURSDAY...ESPECIALLY FOR THE WEST COAST. MODERATING SOUTHEAST FLOW WILL PERSIST THROUGH THE WEEKEND WITH HIGH PRESSURE OFF THE ATLANTIC COAST. WHILE THE LATEST MEX RUN DOES BRING THE HIGH TEMPS DOWN SLIGHTLY LATE IN THE WEEK...THEY ARE STILL PROGGED TO REMAIN A COUPLE OF DEGREES ABOVE NORMAL. THE GFS IS BACKING OFF ON CYCLOGENISIS OVER THE NORTHERN GULF LATER IN THE WEEK. THUS WILL NOT INTRODUCE POPS FOR NEXT WEEKEND ATTM. && .MARINE...GENERALLY LIGHT SOUTHWEST FLOW WILL PERSIST THE NEXT COUPLE OF DAYS UNDER INFLUENCE OF HIGH PRESSURE MIGRATING OVER SOUTH FLORIDA. WINDS WILL VEER MORE NORTHERLY WEDNESDAY AS THE WEAK FRONT MOVES IN FROM THE NORTHEAST...THEN VEER MORE EASTERLY AND EVENTUALLY SOUTHEASTERLY THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE ATLANTIC COAST. SEAS WILL INCREASE SLIGHTLY ON WEDNESDAY OVER GULF STREAM WATERS IN RESPONSE TO THE NORTH COMPONENT OF THE WINDS. && .FIRE WEATHER...DEW POINTS WILL DIP INTO THE 50S AS TEMPERATURES RISE INTO THE LOWER 90S OVER INTERIOR SOUTH FLORIDA TODAY...DUE TO BOUNDARY LAYER HIGH PRESSURE SHIFTING EAST OVER THE AREA. THIS MAY IMPACT THE EAST COAST METRO AREAS AS WELL WITH WARM AND DRY SOUTHWEST FLOW. THE EXISTING WATCH FOR INTERIOR AREAS WILL BE UPGRADED TO A RED FLAG WARNING...BUT MAY HAVE TO BE EXPANDED TO COVER THE EAST COAST AREAS. IN FACT...BECAUSE OF THE VERY WARM AFTERNOON TEMPERATURES EAST COAST AREAS MAY BE AFFECTED BY LOW RELATIVE HUMIDITIES EARLY IN THE WEEK AS WELL. A FIRE WEATHER WATCH MAY BE REQUIRED FOR THE EAST COAST FOR MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 85 65 86 67 / 0 5 5 5 FORT LAUDERDALE 86 68 87 69 / 0 5 5 5 MIAMI 87 67 88 70 / 0 5 5 5 NAPLES 84 65 83 72 / 5 5 5 5 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && EC
Hazardous weather outlook, Apr 15, 6:03 PM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 603 PM EDT SAT APR 15 2006 FLZ063-066>075-161315- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 603 PM EDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.